Modeling 1-D elastic P-waves in a fractured rock with hyperbolic jump conditions

Abstract : The propagation of elastic waves in a fractured rock is investigated, both theoretically and numerically. Outside the fractures, the propagation of compressional waves is described in the simple framework of one-dimensional linear elastodynamics. The focus here is on the interactions between the waves and fractures: for this purpose, the mechanical behavior of the fractures is modeled using nonlinear jump conditions deduced from the Bandis-Barton model classicaly used in geomechanics. Well-posedness of the initial-boundary value problem thus obtained is proved. Numerical modeling is performed by coupling a time-domain finite-difference scheme with an interface method accounting for the jump conditions. The numerical experiments show the effects of contact nonlinearities. The harmonics generated may provide a non-destructive means of evaluating the mechanical properties of fractures.
Complete list of metadatas

https://hal.archives-ouvertes.fr/hal-00009406
Contributor : Bruno Lombard <>
Submitted on : Tuesday, March 14, 2006 - 3:37:28 PM
Last modification on : Monday, March 4, 2019 - 2:04:04 PM
Long-term archiving on : Thursday, September 23, 2010 - 4:04:59 PM

Identifiers

Citation

Bruno Lombard, Joël Piraux. Modeling 1-D elastic P-waves in a fractured rock with hyperbolic jump conditions. Journal of Computational and Applied Mathematics, Elsevier, 2007, 204 (2), pp.292-305. ⟨10.1016/j.cam.2006.03.027⟩. ⟨hal-00009406v3⟩

Share

Metrics

Record views

259

Files downloads

200